| Catalog Number |
400SMTXSFT1H02 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/23/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2019-00231; 3005168196-2019-00232; 3005168196-2019-00234.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right anterior cerebral artery (aca) using penumbra smart coils (smart coils) and a penumbra smart coil detachment handle (handle).During the procedure, the physician was unable to detach three smart coils using the handle and; therefore, the smart coils were removed.The procedure was then completed using additional smart coils.There was no report of an adverse effect to the patient.